There are a number of people who are experiencing sexual problems these days. And many get depressed also because of this. Sex is the need of every person on this earth. It is inevitable to get depressed, if this need is not fulfilled due to some clinical reason. Erectile dysfunction (ED) or failure to have an orgasm often causes depression. But there is no need to worry, as doctors have a solution now to deal with sexual problems which lead to depression in persons.
How exactly sexual problems are related to depression?
There is a strong connection between depression and sexual problems. Any human being can get depressed if any desire in his brain in not fulfilled. Sexual desire is a very strong desire of this sensitive organ. According to a scientific study, Sexual need has its roots in brain as it contains special chemicals called neurotransmitters. These chemicals are responsible for transmitting the sexual desire from brain cells to sex organs. When our mood is disturbed and we feel down, these chemicals in brain get imbalanced. People who are an easy victim of depression have a very low level of sexual desire as the brain chemicals do not work properly and their brain is always busy in worrying about something.
Are sexual problems caused by antidepressants?
Many depression patients consume antidepressants which can boost up their mood and reduce their depression level. But there are some antidepressants like the selective serotonin reuptake inhibitors (SSRIs) which have many unwanted side effects related to sexual problems.
Antidepressants actually help brain chemicals in regaining balance so that the person’s mood gets boosted up. The brain chemicals which are altered by Antidepressants are, also responsible for inculcating sexual desire in brain. The level of sexual response gets modified because of Antidepressants, leading to sexual dysfunction. These sexual side effects can increase with increased dosage of antidepressants.
Sexual side effects caused by antidepressants
There are many sexual side effects associated with antidepressants. One is declination in the enjoyment level of sex in persons. A person consuming an antidepressant medication may not enjoy sex or may not be an initiator in a sexual activity. An antidepressant can cause erectile dysfunction (ED) in men. Antidepressants can eventually decrease sexual desire in a person. A person may not be able to achieve an orgasm because of antidepressant consumption.
Treatment for sexual problems caused by depression
Although, a person on antidepressant medication suffers a lot of sexual side effects, but there are many solutions to minimize the sexual side effects of these antidepressant medicines without compromising their natural dosage. You may request your doctor to prescribe you some newer antidepressants that may not hamper the orgasm production and may not cause much sexual side effects.
It is important that your doctor should know that the antidepressant is causing a sexual problem, and then only he can find ways to diminish such side effects. You must communicate clearly with both your partner and doctor regarding sexual side effects.